Alert archive / Mississippi / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 263, NWS Memphis, TN

December 3, 2005Benton County, Tippah County, Mississippi

NWS Memphis, TN issued this severe thunderstorm warning at Dec 3, 2005, 10:21 PM CST for Benton County, Tippah County, Mississippi. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Dec 3, 2005, 10:21 PM CST (04:21 UTC)
Expired
Dec 3, 2005, 10:45 PM CST
In force
24 min
Issued by
NWS Memphis, TN
Area
Counties, with a storm outline in the text

Counties Benton County, MS, Tippah County, MS

The radar

The Memphis radar (KNQA), 90 km from the middle of the area, began a volume at 04:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Dec 3, 10:01 PM CSTTornado WatchSPC7 hr

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 4.4 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2005-12-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2005-12-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 278 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2212 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
278 m²/s²
0-3 km storm-relative helicity
321 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMEG 040421
SVRMEG
MSC009-139-040445-
/O.NEW.KMEG.SV.W.0263.051204T0421Z-051204T0445Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
1021 PM CST SAT DEC 3 2005

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BENTON COUNTY IN NORTHEAST MISSISSIPPI
  TIPPAH COUNTY IN NORTHEAST MISSISSIPPI

* UNTIL 1045 PM CST

* AT 1015 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED 7 MILES NORTHWEST OF
  GRAVESTOWN...OR ABOUT 14 MILES WEST OF RIPLEY...AND MOVING EAST AT
  55 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO FALKNER AND
  WALNUT.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

LAT...LON 3498 8931 3465 8922 3468 8880 3484 8879
      3499 8889 3500 8916

$$
1 follow-up statement
000 
WWUS54 KMEG 040437
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1038 PM CST SAT DEC 3 2005

MSC009-139-040445-
/O.CON.KMEG.SV.W.0263.000000T0000Z-051204T0445Z/
TIPPAH MS-BENTON MS-
1038 PM CST SAT DEC 3 2005

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM CST
FOR BENTON AND TIPPAH COUNTIES...

AT 1033 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR 
WALNUT...MOVING EAST AT 60 MPH.

.

LAT...LON 3498 8931 3465 8922 3468 8880 3484 8879
      3499 8889 3500 8916

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 3, 9:18 PM CST, 1 hour 3 minutes earlier.

Area forecast discussion, Dec 3, 9:18 PM CST, 1 hour 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
918 PM CST SAT DEC 3 2005

.DISCUSSION...

COLD FRONT EXTENDS FROM SOUTHWEST KENTUCKY THROUGH NORTHWEST
TENNESSEE INTO NORTHEAST TEXAS. EARLIER SHOWERS HAD FORMED NORTH OF
THE FRONT AND HAVE MOVED INTO MIDDLE TENNESSEE. THUNDERSTORMS ARE
NOW STARTING TO DEVELOP SOUTH OF THE FRONT. WITH WARM ATMOSPHERE
SOUTH OF THE FRONT CANT RULE OUT SOME SEVERE STORMS. CURRENT
FORECAST HAS A GOOD HANDLE ON THE SITUATION SO NO CHANGES ARE
PLANNED AT THIS TIME.

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Dec 3, 4:25 PM CST, 5 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
425 PM CST SAT DEC 3 2005

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-050030-
ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-
MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
425 PM CST SAT DEC 3 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TONIGHT

A SLIGHT RISK OF SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS THE
MID-SOUTH TONIGHT.

A LOW PRESSURE SYSTEM WILL CONTINUE TO LIFT NORTHEAST ACROSS THE
MISSISSIPPI VALLEY TONIGHT. THIS LOW PRESSURE SYSTEM WILL HELP TO
DRAG A COLD FRONT ACROSS THE MID-SOUTH. THUNDERSTORMS ARE EXPECTED
TO DEVELOP ALONG AND JUST BEHIND THE COLD FRONT LATER THIS
EVENING. INCREASING INSTABILITY COMBINED WITH STRONG WIND FIELDS
WILL ALLOW SOME THUNDERSTORMS TO BECOME SEVERE. THE PRIMARY THREAT
FROM MOST OF THESE THUNDERSTORMS WILL BE LARGE HAIL. ALTHOUGH ANY
THUNDERSTORMS THAT CAN DEVELOP AHEAD OF THE FRONT WILL HAVE THE
POTENTIAL TO PRODUCE DAMAGING WINDS...LARGE HAIL...AND ISOLATED
TORNADOES. THE MOST LIKELY TIME FOR SEVERE WEATHER WILL BE BETWEEN
6 PM AND 9 PM WEST OF THE MISSISSIPPI RIVER...BETWEEN 9 PM AND
11 PM ACROSS FAR WEST TENNESSEE AND NORTHWEST MISSISSIPPI...AND BETWEEN
11 PM AND 3 AM FARTHER EAST ACROSS THE REMAINDER OF WEST TENNESSEE
AND NORTHEAST MISSISSIPPI.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS...EMERGENCY MANAGERS...AND HAM RADIO
OPERATORS IN SUPPORT OF SEVERE WEATHER OPERATIONS WILL BE POSSIBLE
TONIGHT.

JLH

In the hours before

Local storm report, Dec 3, 10:08 PM CST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1008 PM CST SAT DEC 03 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0955 PM     HAIL             LEWISBURG               34.87N 89.82W
12/03/2005  0.88 INCH        DESOTO             MS   FIRE DEPT/RESCUE

&&

DSV
Local storm report, Dec 3, 10:14 PM CST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
1014 PM CST SAT DEC 03 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0955 PM     HAIL             LEWISBURG               34.87N 89.82W
12/03/2005  0.88 INCH        DESOTO             MS   FIRE DEPT/RESCUE

1012 PM     HAIL             SENATOBIA               34.62N 89.97W
12/03/2005  1.00 INCH        TATE               MS   FIRE DEPT/RESCUE

&&

DSV

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 3, 10:09 PM CSTSevere Thunderstorm WarningMEGMarshall, Tate36 min
Dec 3, 10:35 PM CSTSevere Thunderstorm WarningMEGPanola, Quitman25 min
Dec 3, 10:50 PM CSTSevere Thunderstorm WarningMEGBenton, Lafayette, Marshall, Tippah25 min
Dec 3, 11:32 PM CSTSevere Thunderstorm WarningMEGLafayette28 min
Dec 3, 11:55 PM CSTSevere Thunderstorm WarningMEGItawamba, Lee, Prentiss, Tishomingo35 min
Dec 4, 12:06 AM CSTSevere Thunderstorm WarningMEGPontotoc24 min
Dec 4, 12:42 AM CSTSevere Thunderstorm WarningMEGItawamba19 min
Dec 4, 1:27 PM CSTSevere Thunderstorm WarningMEGCoahoma, Tallahatchie33 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.